Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 99, NWS Jackson, MS

March 2, 2001Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 2, 2001, 2:55 PM CST for Jones County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 2, 2001, 2:55 PM CST (20:55 UTC)
Expired
Mar 2, 2001, 3:45 PM CST
In force
50 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jones County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 11:30 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 022056
SVRJAN
MSC067-022145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CST FRI MAR 2 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JONES COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 345 PM CST

* AT 255 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER SOUTHERN JONES COUNTY...ABOUT 3 MILES   
  SOUTH OF PINE BELT AIRPORT.  MOVEMENT WAS EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL JONES COUNTY 

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

THIS STORM LIKELY CONTAINS DAMAGING WINDS AROUND 60 MPH.

LAT...LON 3148 8938 3143 8923 3149 8894 3168 8896

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 12:05 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Mar 2, 12:05 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1205 PM CST FRI MAR 2 2001

UPDATED ZONES TO ADD TORNADO WATCH INFORMATION IN EXTREME SOUTHEAST
ZONES. ALSO FINE TUNED THE TEMPERATURE FORECAST FOR TODAY BASED ON
LATEST FRONTAL POSITION ACROSS NORTHEAST LA INTO SOUTHEAST MS.
FINALLY, ALSO INCREASED THE POPS TO 100% FOR MOST ZONES WITH 90% IN
NW ZONES FOR REMAINDER OF TODAY.

.JAN...
MS...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR MS ZONES.
LA...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR NE LA ZONES.
AR...FLASH FLOOD WATCH THROUGH TONIGHT FOR OUR 2 SE AR ZONES.

In the hours before

Special weather statement, Mar 2, 1:00 PM CST, 1 hour 55 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-031200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CST FRI MAR 02 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT SOUTH AND
EAST OF A VIDALIA TO CANTON TO DEKALB LINE. SEVERE THUNDERSTORM
POTENTIAL WILL BE HIGHER OVER SOUTHEAST MISSISSIPPI...SOUTH OF A
PRENTISS TO LAUREL LINE. ACROSS THE REMAINDER OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHEAST ARKANSAS...
NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE.

THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE
HAIL. HOWEVER...A DISTINCT TORNADO THREAT EXISTS OVER THE HIGHER
THREAT AREA IN SOUTHEAST MISSISSIPPI...ESPECIALLY DURING THE
AFTERNOON AND EARLY EVENING HOURS.

A SURFACE FRONT WILL CONTINUE TO INTERACT WITH A VERY ACTIVE JET
STREAM...AND A VERY MOIST AND SOMEWHAT UNSTABLE ATMPOSPERE. WHILE
INSTABILITY IS NOT GREAT...WIND PROFILES WILL BE OPTIMAL FOR THE
DEVELOPMENT OF ROTATING THUNDERSTORMS AND SEVERE WEATHER...ESPECIALLY
OVER SOUTHEAST COUNTIES.

PERSONS IN THE SEVERE WEATHER THREAT AREA...ESPECIALLY THOSE IN
SOUTHEAST MISSISSIPPI...NEED TO REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. STAY TUNED FOR LATER FORECASTS AND UPDATES
CONCERNING THIS VOLATILE WEATHER SITUATION.

...FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI.

WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY
RAINFALL OVER SATURATED GROUNDS. THE HEAVY RAIN THREAT WILL LIKELY
CONTINUE INTO SATURDAY...WITH A FEW LOCATIONS RECEIVING UP TO 5
INCHES OF ADDITIONAL RAINFALL. MANY STREAMS AND CREEKS ARE ALREADY
NEAR BANKFULL...AND THE ADDITIONAL HEAVY RAIN MAY SERIOUSLY
AGGRAVATE THE FLOODING PROBLEMS.

ALL PERSONS...ESPECIALLY THOSE NEAR CREEKS AND STREAMS...SHOULD STAY
ALERT FOR R2APIDLY RISING WATER...AND BE PREPARED TO MOVE TO HIGHER
GROUND SHOULD FLOODING OCCUR.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 6:54 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion51 min
Mar 1, 7:11 PM CSTTornado WarningJANJefferson Davis, Marion49 min
Mar 1, 7:23 PM CSTFlash Flood WarningJANAdams3 hr
Mar 1, 7:27 PM CSTTornado WarningJANLamar33 min
Mar 1, 7:50 PM CSTTornado WarningJANForrest, Jones40 min
Mar 1, 8:15 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln45 min
Mar 1, 8:26 PM CSTSevere Thunderstorm WarningJANForrest, Jones34 min
Mar 1, 8:44 PM CSTSevere Thunderstorm WarningJANCovington46 min
Mar 1, 9:16 PM CSTSevere Thunderstorm WarningJANJones29 min
Mar 1, 10:18 PM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lamar, Lawrence117 min
Mar 2, 1:05 AM CSTFlash Flood WarningJANCovington, Forrest, Jones, Lamar, Marion3 hr
Mar 2, 1:32 AM CSTFlash Flood WarningJANAdams, Jefferson3 hr
Mar 2, 11:00 AM CSTFlash Flood WarningJANCopiah, Jefferson Davis, Lawrence, Lincoln, Simpson3 hr
Mar 2, 11:59 AM CSTFlash Flood WarningJANAdams, Claiborne, Franklin, Jefferson3 hr
Mar 2, 12:26 PM CSTSevere Thunderstorm WarningJANJefferson Davis34 min
Mar 2, 12:50 PM CSTSevere Thunderstorm WarningJANCovington25 min
Mar 2, 1:09 PM CSTTornado WarningJANCovington, Jones51 min
Mar 2, 1:53 PM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence, Simpson, Smith3 hr
Mar 2, 2:01 PM CSTTornado WarningJANMarion29 min
Mar 2, 2:19 PM CSTSevere Thunderstorm WarningJANClarke, Jasper41 min
Mar 2, 2:25 PM CSTTornado WarningJANMarion35 min
Mar 2, 2:28 PM CSTFlash Flood WarningJANCopiah, Lincoln92 min
Mar 2, 2:34 PM CSTSevere Thunderstorm WarningJANLamar56 min
Mar 2, 2:35 PM CSTTornado WarningJANClarke25 min
Mar 2, 2:48 PM CSTSevere Thunderstorm WarningJANForrest57 min
Mar 2, 3:15 PM CSTFlash Flood WarningJANForrest, Jones, Lamar, Marion3 hr
Mar 2, 3:30 PM CSTFlash Flood WarningJANAdams4 hr
Mar 2, 4:05 PM CSTFlash Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.